fbpx

Why Does My Stomach Hurt When I Take Creatine? 5 Possible Reasons

Are you asking yourself, “why does my stomach hurt when I take creatine”?

This popular supplement is used among athletes and people looking to put on muscle mass.

But some people experience stomach pain when they take creatine. In this post, we’ll explore the possible reasons why this happens and how you can avoid it.

1. You May Be Taking Too Much

If you’re taking creatine and your stomach starts to hurt, it could be because you’re taking too much.

When you take creatine, your body converts it into creatinine, which can cause stomach pain, bloating, and diarrhea. If you’re taking more than the recommended dose of creatine, your chances of experiencing these side effects increase.

So, if you’re having stomach pain after taking it, it’s a good idea to cut back on the amount you’re taking.

Try A Different Form Or Lower Dose

You may also want to try a different form of creatine, such as Creatine Ethyl Ester (CEE). CEE is less likely to cause stomach pain because it’s absorbed more slowly by the body.

If you’re just starting out, start with the lower end of the recommended dosage (usually 3-5 grams a day). You can increase it later as your body gets used to it.

2. You May Be Taking It On An Empty Stomach

Are you taking creatine on an empty stomach?

It may be one of the reasons your stomach may hurt when you take it.

Creatine is a supplement that is often taken to improve athletic performance, and it is typically sold in powder form. When mixed with water, it can cause gastric distress if taken on an empty stomach.

Try Taking It With Food

The symptoms may include nausea, vomiting, and abdominal cramping. While the exact mechanism isn’t known, it is thought that creatine irritates the stomach lining, leading to those potential symptoms.

If you experience stomach pain after taking creatine, try taking it with a meal or snack or mixing it with fruit juice.

3. You May Be Dehydrated

Creatine could cause stomach pain because it pulls water into your muscles, leading to dehydration.

When you’re dehydrated, your body doesn’t have enough fluid to work properly, which can cause all sorts of problems, including stomach pain.

So if you’re taking creatine and you start to get a stomach ache, it may be because you’re dehydrated.

Drink Plenty Of Water

The best way to prevent this is to ensure you’re drinking plenty of water.

Aim for at least 8 glasses a day, and more if you’re sweating a lot or exercising hard. I personally take half my body weight in ounces, and that works well for me.

You might also want to consider adding a pinch of salt to your water, as this can help replace the electrolytes you lose when you sweat.

Creatine pulls water into your muscles, so make sure you’re drinking plenty of fluids throughout the day.

4. You May Have A Sensitive Stomach

Creatine can be hard on sensitive stomachs.

When you take creatine, your stomach has to work harder to digest it, and this can sometimes cause pain or discomfort. If you have a sensitive stomach, you might want to try taking creatine with food or dividing your dose up throughout the day.

Try Changing Creatine Doses

You can also try taking a lower dose to see if that helps.

Sometimes it takes a little trial and error to find what works for you, but once you do, you’ll be able to enjoy all the benefits of creatine without any stomach troubles.

If you notice that your stomach is hurting every time you take creatine, try mixing it with a bigger glass of fluids or some juice.

5. You May Be Taking A Low-Quality Product

One of the reasons your stomach may hurt when you take creatine is that you may be taking a low-quality product.

When you’re taking a lower-quality product, your body may have a hard time digesting it, and this can lead to stomach pain.

Additionally, some people are just more sensitive to creatine and may experience stomach discomfort even with a high-quality product.

If you find that your stomach hurts every time you take creatine, it’s probably best to switch to a different brand or form of supplement.

There are plenty of options, so you’re sure to find one that doesn’t cause you any stomach trouble.

So, if you’re taking a cheap brand of creatine, it’s possible that it’s not pure and could be causing an upset stomach. Try switching to a higher-quality product and see if that makes a difference.

Here’s a list of the 5 top-selling high quality creatine monohydrate supplements.

Why Does My Stomach Hurt When I Take Creatine – In Closing

 

So, why does my stomach hurt when I take creatine? Hopefully this article answered some of the possible reasons for that.

While creatine supplements are considered safe for most users, there is always a chance of stomach upset or other side effects.

If you experience discomfort after taking creatine supplements, it may be a good idea to speak with your doctor. Additionally, if you’re unsure whether creatine is the right supplement, you can learn more about its benefits here.

Thanks for reading, and I hope this article helped clear up some of the confusion around creatine supplements!

If you have any questions regarding anything written here, just let me know and I’ll be more than happy to get back to you as soon as possible.

Leave a Comment

Your email address will not be published.